My doctor was aware of my mood swings but not my hallucinations when I saw her because they weren’t causing me a problem so I didn’t mention them. Now I’m having tactile, smell, auditory, and visual hallucinations. The tactile follow me in my sleep. Last night someone in my dream was pushing push pins into my body and it felt real and painful.
I mentioned my pdoc knows about my mood, well she mentioned to take either depakote or lithium. I brought up the idea of topomax because it helps with weight loss. Ive been on it since last Wednesday and like I said I have all those hallucinations and also paranoia that I dont want to get into.
Can topomax increase dopamine becausec I read it blocks calcium and sodium channels and i looked at the diagram and it looks just like the synapse of a nerve antipsychotis work on.
No idea on the biochemistry but more importantly your struggling with things. Talk to your psydoc at least!
I know it’s hard these days but if something isn’t working it’s not good to stay with things sometimes. I’d be getting in on a cancellation or such and seeing doc asap!
You need to call your doctor ASAP. These hallucinations could be being exacerbated by the topamax.
My pdoc never got back to me. If I let it go until two weeks when I see my therapist will I be alright? Or will I go full blown psychotic? I’m hearing voices talk back to me as we speak about voices I heard at the store today. They said " Oh honey, come on" as if they want me to believe it was true and not hallucinations
The voices were saying I was fat and being condescending twice in two separate locations. I know it was fake because it was stuff about me and I didnt recognize these people and they wouldnt be saying illogical things about me. Plus I reality checked with the person I was with
My case manager quit so I’m limited on mental health support. I dont know what to do. Professionals help me cope. And they get the ball rolling by advocatinng for me
Contact your doctor immediately, it could be the Topamax that is triggering your psychosis.
If you want a potent and effective mood stabilizer then I would stick with either Depakote or Lithium.
I personally would steer away from Topomax myself.
Isnt lithium really bad for the liver and make people really sleepy? I sleep tons of hours already. I dont known if I can deal with the sedation. Depakote makes me nasty towards people. Can the psychosis get worse?
My pdocs first suggestion was lithium and I shot it down…
Yes lithium can be harsh on the kidneys and thyroid but as far as finding a potent mood stabilizer then lithium becomes an option.
Topomax is a very weak mood stabilizer.
Have you considered trying out Tegretol?
It’s less harsh on the body and is more effective than Topomax.
No I’ll look into it. How often are the lithium blood tests? My clozapine tests are once a week but I dont have to fast
Mine were every 4 to 6 months
Did the Topamax increase your hallucinations?
I’m not sure. They started before I started taking it but got worse over time
I think there are uncommon cases where medicine can increase hallucinations. I know seroquel gave me those hypnagogic hallucinations, really strong ones, and they stopped when I switched AP. I hope you can talk to your doctor and get it under control
This topic was automatically closed 90 days after the last reply. New replies are no longer allowed.